MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553750
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code Sore Throat (2396)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 9, 2021 that a cold axios stent was to be implanted to treat a stricture transduodenal to the second portion of the duodenum during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2021.During the procedure, the handle of the axios stent was not locked on the scope.During stent deployment, the stent was deployed distally and a portion of the inner sheath was detached from the delivery system.Grasping forceps were used to remove the stent and the broken inner sheath inside the patient.The procedure was completed with another cold axios stent.During a routine follow-up, the patient reported of sore throat.In the physician's assessment, retrieval of the broken inner sheath could have caused irritation on the patient's throat.No interventions to address the patient's sore throat were reported and the patient was reported to be fully recovered.Note: it was reported that stent was attempted to be placed to treat a stricture in the duodenum during an esophagogastroduodenoscopy (egd) procedure.The axios stent and delivery system is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocyst >= 6 cm in size and a walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel wall.The device is not indicated to treat a stricture in the duodenum.Note: it was reported that the hot axios delivery system was not locked on the scope.The hot axios stent and delivery system instructions for use state, "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope.".

Brand Name
AXIOS
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11409029
Report Number3005099803-2021-00861
Device Sequence Number3976400
Product Code PCU
UDI-Device Identifier08714729904632
UDI-Public08714729904632
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553750
Device Catalogue Number5375
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;